MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number RLT261414
Medical Device Problem Code Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Codes Aneurysm (1708); Clinical Endoleak (4843)
Date of Event 10/05/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H.6.Code c20: a review of the manufacturing records for the devices are going to be conducted.The investigation is in process.Further information will be provided.The devices remain implanted and are not available for analysis.Also were implanted: plc181400/13757097 udi# (b)(4).Plc181400/ 13759292 udi# (b)(4).W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
On (b)(6) 2015, this patient underwent endovascular repair of an abdominal aortic aneurysm using gore excluder aaa endoprostheses.Pre-treatment cta showed that the maximum diameter of the aortic aneurysm/lesion was 55.5mm.On september 11, 2015, a type ii endoleak was identified.On (b)(6) 2017, this patient underwent an endovascular procedure whereby translumbar embolization was performed to treat the type ii endoleak (it was reported to fda on august 24, 2017, manufacturer report number: 3007284313-2017-00209).From (b)(6) 2017 to (b)(6) 2023, the maximum diameter of the aortic aneurysm/lesion increased in size from 58mm to 83mm.On (b)(6) 2022, an aneurysm enlargement and a continued type ii endoleak originated from the middle sacral artery were identified.On (b)(6) 2023, the patient underwent the laser fenestration procedure of the right limb of the device and the additional iliac stent was placed on the right side.When the laser was used for burning through the graft, they were able to cross the graftotomy with a wire.The physician used a 5mm balloon to dilate the graftotomy.Then, the multiple manipulations of the sheath and a guide catheter were used.After multiple injections, the physician was unable to identify a nidus of endoleak despite the fact that they knew that the vessel was patent and was only visible vessel patent on ct scan.The physician attempted blind wire passage into vessel based on landmarks.None of these efforts were successful.Based on the patient¿s anatomy, the physician could not be more aggressive, and felt that all reasonable efforts were done in that situation.There was no bleeding or hematoma.No complication.The patient tolerated the procedure.According to the post op notes, in 2017 the patient underwent 2 prior attempts at translumbar embolization of the type ii endoleaks without success.The patient was being considered for open conversion because the aneurysm grown to greater than 80mm.Unfortunately, the patient had fragile anatomy, fairly debilitated, health was poor, and he was deemed a very poor candidate for open surgery.
 
Additional Manufacturer Narrative
H.6.Code c19: a review of the manufacturing records for the devices verified that the lots met all pre-release specifications.The devices remain implanted and are not available for analysis.Also were implanted on the right side: plc181400/ 13759292 udi#: (b)(4).The plc181400/ 13757097 (mentioned in the initial report) was implanted on the left side and did not have any problems.According to the gore® excluder® aaa endoprosthesis instructions for use (ifu), adverse events that may occur and / or require intervention or additional intraoperative procedure time include but are not limited to aneurysm enlargement and endoleak.Users are made aware of the risks associated with type ii endoleaks in the ifu and are instructed to consider the risks and benefits discussed in the ifu for each patient before using the devices.Additional considerations for patient selection include but are not limited to patient¿s anatomical suitability for endovascular repair.

Brand Name
GORE® EXCLUDER® AAA ENDOPROSTHESIS
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL PHOENIX 2 B/P
32470 n. north valley parkway
phoenix AZ 85085
Manufacturer Contact
nataliya baramzina
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key17027876
Report Number3007284313-2023-02529
Device Sequence Number15196898
Product Code MIH
UDI-Device Identifier00733132622450
UDI-Public00733132622450
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P020004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Reporter Type Manufacturer
Report Source Study
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/20/2018
Device Model NumberRLT261414
Device Catalogue NumberRLT261414
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/15/2023
Supplement Date Received by Manufacturer06/07/2023
Initial Report FDA Received Date05/30/2023
Supplement Report FDA Received Date06/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/21/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization; Other;
Patient Age77 YR
Patient SexMale
Patient Weight81 KG
Patient RaceWhite